Alert archive / Kansas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 134, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 14, 2025, 6:38 AM CDT for Harper County, Kingman County, Reno County, Kansas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2025, 6:38 AM CDT (11:38 UTC)
- Expired
- Jun 14, 2025, 7:30 AM CDT
- In force
- 52 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Harper County, KS, Kingman County, KS, Reno County, KS
The radar
The Wichita radar (KICT), 59 km from the middle of the area, began a volume at 11:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 11.6 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2111 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1551 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 308 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 7.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 6:24 AM CDT, 14 minutes earlier. Its key messages:
- Storms likely this morning, especially across south-central KS -- some may become severe with wind gusts near 60 mph and heavy rain
- Additional storms are possible tonight although tremendous uncertainty remains
- Storm chances, especially at nighttime, continue into next week with the best chances late Tuesday into Wednesday morning
Area forecast discussion, Jun 14, 6:24 AM CDT, 14 minutes before
Area Forecast Discussion National Weather Service Wichita KS 624 AM CDT Sat Jun 14 2025 .KEY MESSAGES... - Storms likely this morning, especially across south-central KS -- some may become severe with wind gusts near 60 mph and heavy rain - Additional storms are possible tonight although tremendous uncertainty remains - Storm chances, especially at nighttime, continue into next week with the best chances late Tuesday into Wednesday morning && .DISCUSSION... Issued at 223 AM CDT Sat Jun 14 2025 As of 2 AM Saturday morning, broad quasi-zonal midlevel flow remains across the Plains with the remnant low across the mid-MS valley. At the surface, an ill-defined surface pattern is in place with a weak frontal zone stretching from northeast CO through eastern NE. A second boundary extends down the foothills of the Rockies into eastern NM. A pseudo-warm front extends from southwest KS into central OK. A plume of rich moisture continues to advect northward into southern KS with dew points in the low to mid 70s. Three areas of convection may impact the forecast area later this morning. The first is located across northwest KS and attached to the weak front from northeast CO into NE. A subtle shortwave trough axis appears to be providing maintenance for this cluster at this point. A second area is located across west-central KS and developed along the N/S boundary. The third and final area is WAA driven convective development from west- central KS into portions of south-central KS. The 00Z HREF seems to have a good handle on the evolution of these 3 convective areas. The west-central KS cluster will continue to progress eastward with scattered development on the nose of the 850 mb jet. As we approach 7 AM, these two areas of convection may merge and develop a more-estabilshed cold pool and move southeast. An overall weakly sheared environment (20-25 kt) will preclude a more- significant severe weather event. That being said, daily max PWs (1.8-1.9") and DCAPE values exceeding 1000 J/kg will support damaging winds near 60 mph and very heavy rainfall. The most likely zone for receiving damaging wind gusts near 60 mph extends south of a line from Russell to McPherson to Eureka. This convection will likely exit the area into OK by early afternoon. Residual cloud debris will likely hold temperatures in the low to mid 80s. The midlevel ridge axis will remain across the southwest US tonight through Monday with perturbations rounding the ridge and ejecting into the Plains. There remains a signal for afternoon storm development across the High Plains Saturday afternoon with upscale growth and an MCS moving across a portion of the region tonight into Sunday morning. Given the widespread convection expected through at least midday, the overnight MCS may remain north of I-70. Short range trends will need to be monitored throughout the day to reevaluate this potential. These challenging forecast scenarios with WAA driven convection will continue into early next week before a more-synopically driven MCS progresses across the area late Tuesday into Wednesday. The midlevel trough responsible for this MCS will move east of the area by midweek with increasing midlevel heights thereafter. This should support a drier and warmer pattern for the latter half of next week. && .AVIATION /12Z TAFS THROUGH 12Z SUNDAY/... Issued at 621 AM CDT Sat Jun 14 2025 A complex of thunderstorms will impact all central and south central KS sites this morning. A bowing segment may yield gusty winds in excess of 30 kt at HUT and ICT. Introduced a TEMPO group at HUT and ICT for these stronger winds and reduced VSBY due to heavy rain. Maintained a PROB30 at CNU as confidence remains low of impacts there. Additional showers and storms are possible tonight but confidence is much too low for introduction at this time. && .ICT WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...BRF AVIATION...BRF
Hazardous weather outlook, Jun 14, 2:33 AM CDT, 4 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 233 AM CDT Sat Jun 14 2025 KSZ032-033-047>053-067>072-082-083-091>096-098>100-150745- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 233 AM CDT Sat Jun 14 2025 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight Strong to severe thunderstorms are possible this morning, mainly south of a line from Russell to McPherson to Eureka. The strongest storms will be capable of wind gusts near 60 mph and heavy rainfall. Additional storms are possible tonight but considerable uncertainty remains with storm coverage and timing. Stay tuned. .DAYS TWO THROUGH SEVEN...Sunday through Friday Storm chances will continue Sunday through Wednesday morning. The best chances will occur during the overnight hours. The greatest potential for severe weather appears to be Tuesday evening into Wednesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://www.weather.gov/erh/ghwo?wfo=ict
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 6:57 AM CDT | Flash Flood Warning | ICT | Butler | 4 hr |
| Jun 14, 7:09 AM CDT | Severe Thunderstorm Warning | ICT | Reno | 66 min |
| Jun 14, 7:49 AM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Marion, Sedgwick | 41 min |
| Jun 14, 8:54 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Sedgwick, Sumner | 51 min |
| Jun 14, 9:26 AM CDT | Severe Thunderstorm Warning | ICT | Cowley | 22 min |
| Jun 14, 10:55 AM CDT | Areal Flood Warning | ICT | Butler | 4 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.